MAUDE Adverse Event Report: MEDTRONIC NAVIGAITON, INC. FUSION COMPACT; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGAITON, INC. FUSION COMPACT; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Model Number 9735602
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturer representative went to the site to test the navigation system.The reported issue could not be confirmed.A system checkout was performed and the system is working as intended.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a functional endoscopic sinus surgery (fess).It was reported that the health care professional (hcp) had a registration that they were satisfied with, on the anterior aspect of the patient.As the hcp got to the sphenoid they used an ostiem seeker and caused a cerebrospinal fluid (csf) leak.The hcp consulted with other hcp and stopped the csf leak.The hcp proceeded with the procedure.There was less than an hour delay in the procedure.No impact on patient outcome.

Brand Name
FUSION COMPACT
Common Device Name
EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGAITON, INC.
826 coal creek circle
louisville CO 80027
MDR Report Key8249898
Report Number1723170-2019-00259
Device Sequence Number1582545
Product Code PGW
UDI-Device Identifier00643169672956
UDI-Public00643169672956
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735602
Device Catalogue Number9735602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight118